MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH SYNMESH® 22MM X 28MM 88MM HEIGHT (TI); SURGICAL MESH

OBERDORF SYNTHES PRODUKTIONS GMBH SYNMESH® 22MM X 28MM 88MM HEIGHT (TI); SURGICAL MESH
Model Number 495.379
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product code: mqp.Device has not been reported as explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter facility address, phone number and email address not provided for reporting.(b)(4).Provided x-ray image was reviewed and there was no device malfunction identified in the provided image.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that a patient was implanted with 4.0mm titanium vectra cervical screws (x 4), one titanium vectra plate (1 level 16mm), and one synthes synmesh cage on (b)(6) 2017.One month postoperatively, there was a fixation failure noted in a postoperative fluoroscopy image.The patient was also reported to have mild dysphonia.Due to the patient exhibiting few symptoms and cervical stability (clotting was partial) the patient has been under observation and the device continues to be implanted.There has been an improvement of the dysphagia but it (the conduct) still remains to this day.This report is for one (1) synmesh® 22mm x 28mm 88mm height (ti).This is report 1 of 6 for complaint (b)(4).
 
Additional Manufacturer Narrative
Dhr review was completed.Part# 495.379, lot# 7594210, mfg date: 3 february 2014, mfg location: (b)(4).Expiration date: n/a.Noted nonconformances: n/a.A review of the device history record revealed no complaint related anomalies.The device history record shows this lot of synmesh 22mm x 28mm 88mm height (ti) product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A dhr review for component p/n 495.376b is not required as the component is not relevant to the complaint condition.A dhr review for component p/n 495.376b is not required as the component was not broken.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: relevant tests/laboratory data.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H4 device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SYNMESH® 22MM X 28MM 88MM HEIGHT (TI)
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7869479
Report Number8030965-2018-56267
Device Sequence Number1862207
Product Code MQP
UDI-Device Identifier10705034785424
UDI-Public(01)10705034785424
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K003275
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number495.379
Device Catalogue Number495.379
Device Lot Number7594210
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/15/2018
Supplement Date Received by Manufacturer08/15/2018
09/17/2018
10/10/2018
Initial Report FDA Received Date09/12/2018
Supplement Report FDA Received Date09/12/2018
10/08/2018
10/16/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR